Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 3, 2014, 9:49 AM EDT for Centre County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 9:49 AM EDT (13:49 UTC)
- Expired
- Aug 3, 2014, 10:45 AM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
County Centre County, PA
The radar
The State College radar (KCCX), 17 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WWUS81 KCTP 031349
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
949 AM EDT SUN AUG 3 2014
PAZ018-019-031445-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
949 AM EDT SUN AUG 3 2014
...SPECIAL WEATHER STATEMENT...
AT 947 AM EDT...DOPPLER RADAR INDICATED A SLOW MOVING LINE OF
SHOWERS CONTAINING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
SNOW SHOE TO NEAR PINE GROVE MILLS...AND MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR...
MILESBURG AROUND 950 AM EDT.
BELLEFONTE AND PLEASANT GAP AROUND 1035 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE UNIVERSITY PARK
AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM...
PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 158.
INTERSTATE 99 BETWEEN MILE MARKERS 73 AND 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS AND VERY POOR VISIBILITY ON
HIGHWAYS.
&&
LAT...LON 4077 7773 4072 7777 4074 7782 4073 7787
4101 7791 4118 7784 4118 7780
TIME...MOT...LOC 1347Z 198DEG 8KT 4101 7788 4073 7784
$$
DEVOIRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:53 AM EDT, 56 minutes earlier.
Area forecast discussion, Aug 3, 8:53 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 853 AM EDT SUN AUG 3 2014 .SYNOPSIS... THE REGION REMAINS UNDER A BROAD TROUGH OF LOW PRESSURE AND SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST AND TEMPERATURES WILL BE SEVERAL DEGREES BELOW AVERAGE AGAIN TODAY. THE TROUGH WILL WEAKEN SLOWLY BEGINNING ON MONDAY WITH TEMPERATURES WARMING CLOSER TO AVERAGE AND A GENERAL DECREASE IN RAINFALL CHANCES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONE OF NUMEROUS SHORTWAVES ROTATING AROUND THE SLOWLY ADVANCING UPPER TROF OVER SOUTHEAST OHIO TOUCHED OFF A ROUND OF SLOW MOVING SHOWERS EARLY IN THE PRE DAWN HOURS...WHICH CONTINUE TO LIFT ACROSS THE NORTHERN HALF OF CENTRAL PA. SOME AREAS OF MODERATE TO HEAVY RAIN WITH CLOSE TO 1 INCH RECEIVED FROM KAOO BETWEEN 4 AM AND 6 AM. LOCALIZED HEAVY RAINFALL WILL PERSIST ACROSS NORTHERN HALF OF CENTRAL PA THROUGH LATE MORNING IN THIS AREA...WHILE THE REMAINDER OF CENTRAL AND SOUTHERN PA SEE A GRADUAL DEVELOPMENT OF SCATTERED SHOWERS BY MIDDAY. ALL AREAS WILL BE UNDER THE GUN FOR SLOW MOVING HEAVY RAINERS THIS AFTERNOON INTO THIS EVENING...AS UPPER TROF DRIFTS ENE THROUGHOUT THE DAY. THE HIGHEST PWATS AND HEAVIEST RAINFALL WILL REMAIN EAST OF CWA ALONG THE ATLANTIC SEABOARD. THAT SAID BRIEF HEAVY DOWNPOURS WILL OCCUR WITH LOCAL PONDING OR MINOR FLOODING POSSIBLE WHERE THEY LINGER TOO LONG...BUT QPF EXPECTED TO REMAIN BELOW 1...3 AND 6-HR FLASH FLOOD GUIDANCE. WIDESPREAD CLOUD COVER ALONG WITH THE SHOWER ACTIVITY WILL KEEP TEMPERATURES MAINLY IN THE 70S FOR HIGHS REGIONWIDE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... TROUGH AXIS FINALLY SWINGS EAST OF CWA TONIGHT WITH DRIER NW FLOW DEVELOPING OVER NIGHT. WILL STILL HAVE HIGH POPS THROUGH THE EVENING HOURS AS CONVECTION WINDS DOWN. WITH DRIER AIR AND DECREASING CLOUDS LATE...TEMPERATURES AND DEWPOINTS WILL DROP OFF TO MORE COMFORTABLE LEVELS BY MORNING. PATCHY FOG ALSO POSSIBLE IN THE VALLEYS. && .LONG TERM /MONDAY THROUGH SATURDAY/... NW FLOW ON MONDAY INTO TUESDAY WITH THE FRONTAL BOUNDARY EAST OF THE AREA. WILL SEE RATHER LARGE DIURNAL TEMPERATURE SWINGS FOR EARLY AUGUST...WITH LOWS IN THE 50S AND HIGHS INTO THE 80S WITH COMFORTABLE AFTERNOON HUMIDITY LEVELS. TROF REINFORCES OVER THE NE ON WEDNESDAY AS SHORTWAVE/FRONTAL BOUNDARY DROPS SOUTH OUT OF ONTARIO. THIS WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY MAINLY ON WEDNESDAY. WITH THE INCREASE IN CLOUDS AND MOISTURES TEMPERATURES WILL FALL BACK SOME. FRONTAL BOUNDARY LOOKS TO CLEAR THE CWA WED NIGHT WITH A REINFORCING SHOT OF COOLER AND DRIER WEATHER TO END THE WORK WEEK...WITH ANOTHER ROUND OF COOL MORNINGS AND COMFORTABLE AFTERNOONS HEADING INTO NEXT WEEKEND. STILL NO SIGNIFICANT HEAT IN THE FORECAST THIS WEEK. SO FAR THERE HAVE BEEN NO 90 DEGREE DAYS IN STATE COLLEGE YET THIS SUMMER. THE LAST YEAR THAT STATE COLLEGE FAILED TO REACH 90 DEGREES WAS 10 SUMMERS AGO IN 2004. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... TROUGH PERSISTS OVER THE REGION...WITH GENERALLY MVFR WITH SOME IFR CONDITIONS ACROSS CENTRAL PA. ONGOING SHOWER ACTIVITY WILL CONTINUE TODAY UNDER TROUGH...WITH NORTHERN PORTION OF CWA SEEING THE BULK OF ACTIVITY THROUGH MIDDAY. LATER TODAY...SCT-NMRS SHOWERS WITH A FEW TSTMS POSS AREAWIDE WITH LOCAL RESTRICTIONS...BUT OTHERWISE CONDITIONS SHOULD BE PRIMARILY VFR. SCT CONVECTION LINGERS INTO THE EVENING HOURS...FOLLOWED BY ANOTHER DROP TO GENERALLY MVFR CONDITIONS OVERNIGHT IN FOG/LOWER CIGS. OUTLOOK... MON...POSSIBLE AM FOG AREAS MVFR/IFR. OTHERWISE MAINLY VFR. TUE...SCATTERED SHRA/TSRA WITH APPROACHING COLD FRONT. WED...SCATTERED SHRA/TSRA. THU...MAINLY VFR. PATCHY FOG POSSIBLE EARLY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS NEAR TERM...ROSS/DEVOIR SHORT TERM...ROSS LONG TERM...ROSS AVIATION...RXR
Hazardous weather outlook, Aug 3, 8:41 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 841 AM EDT SUN AUG 3 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-041245- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 841 AM EDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL HELP PRODUCE SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND AFTERNOON THUNDERSTORMS TODAY. SOME PERIODS OF HEAVY RAINFALL WILL ACCOMPANY THESE SHOWERS AND THUNDERSTORMS...AND ISOLATED MINOR FLOODING IS EXPECTED TO RESULT IN AREAS THAT SEE REPEATED HEAVY DOWNPOURS THIS MORNING THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Aug 3, 9:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
949 AM EDT SUN AUG 3 2014
PAZ018-019-031445-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
949 AM EDT SUN AUG 3 2014
...SPECIAL WEATHER STATEMENT...
AT 947 AM EDT...DOPPLER RADAR INDICATED A SLOW MOVING LINE OF
SHOWERS CONTAINING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
SNOW SHOE TO NEAR PINE GROVE MILLS...AND MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR...
MILESBURG AROUND 950 AM EDT.
BELLEFONTE AND PLEASANT GAP AROUND 1035 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE UNIVERSITY PARK
AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM...
PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 158.
INTERSTATE 99 BETWEEN MILE MARKERS 73 AND 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS AND VERY POOR VISIBILITY ON
HIGHWAYS.
&&
LAT...LON 4077 7773 4072 7777 4074 7782 4073 7787
4101 7791 4118 7784 4118 7780
TIME...MOT...LOC 1347Z 198DEG 8KT 4101 7788 4073 7784
DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:01 PM EDT | Flash Flood Warning | CTP | Elk, McKean | 3 hr |
| Aug 2, 9:07 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean | 113 min |
| Aug 3, 9:52 AM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin | 53 min |
| Aug 3, 10:02 AM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 3 hr |
| Aug 3, 10:32 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 19 more | 9 hr |
| Aug 3, 10:52 AM EDT | Areal Flood Advisory | CTP | Elk, McKean | 3 hr |
| Aug 3, 12:14 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Aug 3, 12:20 PM EDT | Flash Flood Warning | CTP | Elk, McKean | 3 hr |
| Aug 3, 12:30 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton, Huntingdon, Juniata, Mifflin, Perry | 3 hr |
| Aug 3, 1:55 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin, Perry | 3 hr |
| Aug 3, 4:02 PM EDT | Special Weather Statement | CTP | Blair | 28 min |
| Aug 3, 4:22 PM EDT | Special Weather Statement | CTP | York | 23 min |
| Aug 3, 4:37 PM EDT | Special Weather Statement | CTP | Blair | 23 min |
| Aug 3, 4:46 PM EDT | Special Weather Statement | CTP | Adams | 59 min |
| Aug 3, 4:48 PM EDT | Special Weather Statement | CTP | York | 27 min |
| Aug 3, 5:05 PM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | CTP | Huntingdon | 47 min |
| Aug 3, 5:40 PM EDT | Special Weather Statement | CTP | Centre | 65 min |
| Aug 3, 5:44 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| Aug 3, 5:45 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Aug 3, 5:53 PM EDT | Special Weather Statement | CTP | Franklin | 22 min |
| Aug 3, 6:11 PM EDT | Special Weather Statement | CTP | Huntingdon | 49 min |
| Aug 3, 6:22 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin | 3 hr |
| Aug 3, 7:14 PM EDT | Special Weather Statement | CTP | Adams | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.